Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Breast Cancer
Question: tamoxifen side effects
|meeko - Wed Nov 11, 2009 3:21 pm||
I will start taking Tamoxifen next week,I had a lump removed from my left breast that came back as abnormal cells but not cancer. My doctor states that I should take this for 5 years. My question is one of the side effects is hair loss, does mean I will loose all my hair or will it just thin? If so how much will I loose?
|Dr. Tamer Fouad - Mon May 24, 2010 6:40 am||
I apologize for the delayed reply. Tamoxifen is associated with hair thinning although this is not a common side effect. The face that you are taking tamoxifen for prevention (prophylaxis) will make you more conscious of the benefits versus the drawbacks and rightly so. Not all women experience this rare side effect though. Hopefully, you will be one of them. Tamoxifen is a wonderful drug both for the treatment and prevention of breast cancer but it's important to learn as much as possible about tamoxifen and to follow up with your doctor as soon as you are worried about any new symptoms.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.